Hail, Kewaunee
- When
- August 3, 11:35 AM CST
- Where
- Kewaunee County, Luxemburg
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 44.550, -87.700
), and urban flooding in parts of Calumet county and Outagamie county. ) lightning caused a natural gas line to split after it hit a tree and then traveled through the ground.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
Thunderstorms that developed in unstable air in the vicinity of a low pressure system produced a tornado, large hail, torrential rain and lightning damage.A tornado damaged several houses, outbuildings and trees around Potter (Calumet co.), tearing part of the roof from one of the houses.Torrential rains from the storms caused flash flooding in Waupaca (Waupaca co.), and urban flooding in parts of Calumet county and Outagamie county. In Appleton (Outagamie co.) lightning caused a natural gas line to split after it hit a tree and then traveled through the ground.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Aug 3, 9:45 AM CST, 1 hour 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 1045 AM CDT SUN AUG 3 2003 HEAVY RAINFALL/FLOODING POTENTIAL FOR THIS AFT/EVG IS THE MAIN FCST CONCERN. WV IMAGERY SHOWED THE UPPER LOW SOUTH INTO GRB CWA...WITH A STG S/W TROF TROF ROTATING AROUND THE WSTRN PERIPHERY. GRB SOUNDING WAS VERY FAVORABLE FOR HEAVY RAINFALL...WITH MID-LEVEL WINDS 5-10 KT...K-INDEX AROUND 35...PW 1.26 INCHES AND MODIFIED CAPES AROUND 2000 J/KG. HIGHER WBZ HGTS (11.3K FEET) INDICATE SLIGHTLY LESS POTENTIAL FOR HAIL THAN YDAY. HEAVY RAINFALL HAS ALREADY DEVELOPED OVER FAR NE WI...WITH RADAR ESTIMATES OF 1.5 TO 2 INCHES IN PARTS OF N MARINETTE AND FLORENCE COUNTIES. EXPECT THE CONVECTION TO INCREASE ACROSS THE ENTIRE CWA THIS AFTERNOON...WITH SLOW MOVG STORMS DEVELOPING IN AN ENVIRONMENT THAT IS CONDUCIVE TO VERY HEAVY RAINFALL. MOST OF THE CWA HAS RECEIVED POCKETS OF HEAVY RAINFALL FOR THE PAST 4 DAYS...ESP IN THE FOX VALLEY REGION. WILL BE ISSUING A FLOOD WATCH FOR THE ENTIRE CWA THROUGH 7 PM. .GRB...FLOOD WATCH FOR ENTIRE CWA THROUGH 7 PM KIECKBUSCH/ECKBERG WWW.CRH.NOAA.GOV/GRB
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-041700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1200 PM CDT SUN AUG 3 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WITH TORRENTIAL RAINFALL AND POSSIBLY SOME SMALL HAIL WILL CONTINUE THROUGH EARLY EVENING. DUE TO LIGHT WINDS ALOFT... THESE STORMS WILL MOVE VERY SLOWLY...SO SOME LOCALES MAY SEE RAINFALL AMOUNTS OF 2 TO 4 INCHES. SINCE MUCH OF CENTRAL AND NORTHEAST WISCONSIN ALREADY HAS SATURATED GROUND FROM RECENT RAINS...A FLOOD WATCH HAS BEEN POSTED FOR THE ENTIRE FORECAST AREA THROUGH 7 PM. THE STORMS SHOULD DIMINISH BY EARLY EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE AGAIN MONDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE URGED TO CALL IN REPORTS OF HEAVY RAINFALL AND FLOODING THIS AFTERNOON AND EVENING. KIECKBUSCH WWW.CRH.NOAA.GOV/GRB
The Green Bay radar (KGRB), 33 km away, was scanning. The volume nearest the first event began at 17:34 UTC.
2 funnel cloud, 1 hail, 1 tornado, 1 lightning, 1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2003Every state in 2003This day in weather historyThe tornado archive for Wisconsin, 2003Warnings in Wisconsin, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5337346, 5337436, 5337438, 5337347, 5337435, 5337437.